MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter phone number: (b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a mark on an aab00 23.5 diopter intraocular lens (iol) was noticed by the doctor after the lens was inserted into the eye.An incision enlargement was performed to extract the lens and another sensar 1-piece lens was implanted.The incision was then closed with a suture.Reportedly, there was no significant time added to the surgery.There was no vitrectomy performed.Also, there was no patient injury and the patient recovered with no impact.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/14/2018.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.Residues of ophthalmic viscoelastic devices (ovd) were observed on the lens surface.A scratch was observed on the optic zone.Since the lens was prepared and surgically inserted to the patient's eye, it could not be determined if the observed mark is related to the manufacturing process.Manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7345868
Report Number2648035-2018-00393
Device Sequence Number709183
Product Code HQL
UDI-Device Identifier05050474548732
UDI-Public(01)05050474548732(17)210805
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/05/2021
Device Model NumberAAB00
Device Catalogue NumberAAB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;